Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 158, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 11, 2000, 6:26 AM CDT for Richland County, Wisconsin. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 6:26 AM CDT (11:26 UTC)
- Expired
- Sep 11, 2000, 7:00 AM CDT
- In force
- 34 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Richland County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 6:28 AM CDT | Hail 0.75 | Richland Center, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
261 WUUS53 KARX 111126 SVRLSE WIC103-111200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 626 AM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN SOUTHWEST WISCONSIN * UNTIL 700 AM CDT * AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RICHLAND CENTER...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:47 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 11, 3:47 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED. NATIONAL WEATHER SERVICE LA CROSSE WI 347 AM CDT MON SEP 11 2000 MAIN FORECAST CHALLENGE...FRONTAL PASSAGE AND ASSOCIATED WEATHER. DATA ANALYSIS SHOWING A STRONG SHORTWAVE DIVING INTO MONTANA THIS MORNING. THIS SHORTWAVE BEING RESOLVED WELL BY THE MODEL FORECASTS. ETA HAS COME INTO MUCH BETTER AGREEMENT WITH THE AVN'S FORECAST OF THIS FEATURE AND ITS AFFECT ON THE FORECAST AREA. MAIN CHALLENGE THIS FORECAST PACKAGE WILL BE FRONTAL PASSAGE AND ASSOCIATED WEATHER. ONGOING LINE OF THUNDERSTORMS ACROSS THE NORTHERN COUNTIES PRODUCING SIGNIFICANT RAINFALL AMOUNTS OF 2 TO 4 INCHES (RADAR ESTIMATED). THIS ACTIVITY WILL PERSIST FOR A WHILE...BUT WILL DIMINISH AFTER SUNRISE AS THE LOW LEVEL JET WEAKENS. FRONT WILL RESIDE NORTH AND WEST OF THE FORECAST AREA TODAY. WITH LITTLE INITIAL CLOUDINESS AND TEMPERATURES IN THE 70S...EXPECT VERY WARM AFTERNOON HIGHS. GOING ABOVE MOS. BY AFTERNOON...ATMOSPHERE WILL BECOME VERY UNSTABLE. DEEP LAYER SHEAR INCREASES UNDER THE INFLUENCE OF INCOMING VIGOROUS SHORTWAVE. CONDITIONS QUITE FAVORABLE FOR SEVERE WEATHER...WITH ISOLATED TORNADIC SUPERCELLS POSSIBLE ALONG AND AHEAD OF THE FRONT INITIALLY. STORMS SHOULD EVOLVE INTO A SQUALL LINE AS FORCING BECOMES MORE LINEAR. GIVEN THE INCREASED POTENTIAL OF SEVERE WEATHER...WILL INTRODUCE SEVERE WORDING INTO THE FORECAST. FRONT MOVES THROUGH THIS EVENING AND TONIGHT. WILL SLOW THE TIMING OF THE FRONTAL PASSAGE A BIT. AS A RESULT...WILL INCREASE PRECIPITATION CHANCES ALL ZONES THIS EVENING AND OVERNIGHT LOWS. COOLER AIR WILL FOLLOW TUESDAY. ***BASED ON THE CONSIDERABLE AMOUNT OF RAINFALL WHICH HAS OCCURRED OVER CLARK AND TAYLOR COUNTIES...AND GIVEN THE THUNDERSTORM POSSIBILITIES TODAY AND THIS EVENING...WILL ISSUE A FLASH FLOOD WATCH FOR THAT SPECIFIC AREA. .LSE...FLASH FLOOD WATCH FOR TODAY THROUGH THIS EVENING...WIZ017-029. KRC
In the hours before
Special weather statement, Sep 11, 1:15 AM CDT, 5 hours 11 minutes before
IAZ008>010-018-019-MNZ088-094>096-WIZ041>044-053-110630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 115 AM CDT MON SEP 11 2000 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND CENTRAL AND SOUTHWEST WISCONSIN. THE WARM FRONT HAS PUSHED FURTHER NORTH DURING THE LATE EVENING HOURS...WHICH HAS REDUCED THE SEVERE WEATHER THREAT IN PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND CENTRAL AND SOUTHWEST WISCONSIN. THE WATCH HAS BEEN CANCELLED IN THE FOLLOWING COUNTIES: IN NORTHEAST IOWA... CHICKASAW FLOYD HOWARD MITCHELL WINNESHIEK IN SOUTHEAST MINNESOTA... HOUSTON , FILLMORE MOWER WINONA IN CENTRAL AND SOUTHWEST WISCONSIN... ADAMS JUNEAU LA CROSSE MONROE VERNON NELSON
Local storm report, Sep 11, 1:31 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
131 AM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
F
0120 AM GREENWOOD WI WIND DAMAGE
09/11/00 CLARK REPORTED BY DISPATCH
TREES DOWN
NELSONSpecial weather statement, Sep 11, 2:05 AM CDT, 4 hours 21 minutes before
MNZ079-086-087-WIZ029-032>034-110730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 205 AM CDT MON SEP 11 2000 THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE FOR PORTIONS OF SOUTHEAST MINNESOTA...AND CENTRAL AND SOUTHWEST WISCONSIN. THE THREAT OF WIDESPREAD SEVERE WEATHER HAS LESSENED ACROSS THE REGION...THEREFORE THE WATCH HAS BEEN ALLOWED TO EXPIRE. STRONG THUNDERSTORMS CONTINUE THROUGH CENTRAL WISCONSIN...AND SOME ISOLATED SEVERE STORMS WILL STILL BE POSSIBLE OVERNIGHT. THE WATCH HAS EXPIRED IN THE FOLLOWING COUNTIES: IN SOUTHEAST MINNESOTA... DODGE OLMSTED WABASHA IN CENTRAL AND SOUTHWEST WISCONSIN... BUFFALO CLARK JACKSON TREMPEALEAU NELSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 77 min |
| Sep 10, 9:47 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 73 min |
| Sep 10, 10:33 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 57 min |
| Sep 10, 11:11 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 64 min |
| Sep 11, 12:52 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 53 min |
| Sep 11, 2:19 AM CDT | Flash Flood Warning | ARX | Clark, Taylor | 3 hr |
| Sep 11, 5:36 AM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 24 min |
| Sep 11, 4:27 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 63 min |
| Sep 11, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 61 min |
| Sep 11, 4:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 63 min |
| Sep 11, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 59 min |
| Sep 11, 5:13 PM CDT | Tornado Warning | ARX | Grant | 32 min |
| Sep 11, 5:41 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 49 min |
| Sep 11, 5:46 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 74 min |
| Sep 11, 5:56 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 64 min |
| Sep 11, 6:01 PM CDT | Flash Flood Warning | ARX | Grant | 4 hr |
| Sep 11, 6:17 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 28 min |
| Sep 11, 6:32 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 58 min |
| Sep 11, 6:35 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.